Vol. 68, No. 2, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Topological groups which satisfy an open mapping theorem

Douglas Lloyd Grant

Vol. 68 (1977), No. 2, 411–423

Let 𝒞 be a category of Hausdorff topological groups. A Hausdorff topological group G is called a B(𝒞) group if every continuous and almost open homomorphism from G onto a group in 𝒞 is open. An internal characterization of such groups is obtained. For certain 𝒞, the permanence properties of B(𝒞) groups and related categories are investigated, with some positive results pertaining to products and subobjects, and several counterexamples. Forms of the closed graph theorem for topological groups are then obtained which generalize results of T. Husain.

Mathematical Subject Classification 2000
Primary: 22A05
Secondary: 46A30, 54C10
Received: 24 June 1974
Revised: 7 January 1977
Published: 1 February 1977
Douglas Lloyd Grant